This is a very hard thing to quit. I posted a message a week or two ago. The important thing to do is talk to you doctor. The best way I found is to slowly taper the medication. They can also give you benyl for stomach cramps. If you want to talk to someone I am here, I am at the end of the tapering and it still is hard. I to am a mother to a baby and an older child.
I can so relate to your problem, I hope you get this message because there is help for you. I have had Kidney stones for the past 8 months and I also have been taking the same pills that you have and when I was cut off 5 days ago I had the same symptoms. I was aweful, so I did call my doctor (Kaiser) she gave me no advice accept deal with it. So I called around at Kaise and they have a Chemical Dependantcy center, this is a common problem for chronic pain sufferers. The center put me on what they call a Taper. You start of with a liquid that contains a dose of narcotics comperable to what you have been taking and every week they cut you back by 10%. It is too much to go through alone, it is the same as herion withdrawal. It's not your fault and you don't deserve it. Don't feel guilty, even if you took them sometimes for mood enhancement ( I did ) don't feel guilty, anyone would. I wish I could say I knew the Taper worked, but I am just starting on it myself. Your not alone, I also have a concerned husband and 2 school age children. I am 33 and to be honest with you I would rather just keep taking the pills, they make me happy. But I can't my doctor won't let me so this is my only answer. I would love it if you would email me so I can have someone to talk to and relate to (Zeldagirl_***@****) I hope this helps some. Thanks Kim
You should definately tell your doctor and go through withdrawal treatment and counseling. John sounded a little harsh.
This is for Kimberly Reed. Please e-mail me. ***@****
Hang in there...you are not alone. I cannot find your address in these postings.
i have just found this site....and i am very happy to know that i am not alone with this problem..I am a 50 year old male that has been taking atasol/8 with codiene for more than 20 years..what a nightmare i am living.i suffer from migrain headachs since i was in my teens.T he problem is that i take these pills not because they make me feel high but to avoid a headach.And i have tryed so hard so many times to stop cold turkey and was advised not to because of the danger of going into shock.i'm at the end of my rope now.I have spent a fortune on these pills over the years,and being from Canada codiene is bought over the counter.can someone really help me get off this merry go round....or do i just die with this?
Hi Jim. I'm also in my fifties and am trying desperately to ween
myself of T3's. What I understand is that the atasol has a very
limited amount of codeine in it. You're probably suffering more
from mental and emotional withdrawel than physical but that doesn't lessen the problem, does it? I'm searching myself for a detox centre in my area but we have very limited resourses. Have you tried cutting the amount you use down on a daily basis and keeping a record? This is the route I'm taking. I've cut all the pills in half. I use them for headache also but would rather put up with the pain than the 'panic' I feel when I'm out. My heart goes out to you and to all on this list. It's a double-edged sword, isn't it? Pain...or addiction, if you're an addictive personality. If we can get through those 'five' days doctors and others keep talking about, then it's one day at a time. Good luck to you and hang in there.
what i want to learn is that i am taking 19 pills, that is 10mg codeine/300mg paracetamol per a pill,every day. As
Hi Peter. I don't know about the paracetamol but I'm sure you
can look that ingredient up on the net. As for the codeine, ten
miligrams x 19 pills are equal to 190 mg. of codeine a day.
I am on 120 of codeine and 1200 mg. of acetomenophene. [Did I spell that right?] In time the acetomenophene toxifies the liver.
If taken in high doses [somewhere between 4000 and 7000] I have heard that it can do this instantly. I have tried to cut down
the four T'3's a day but find myself almost impossible to live with. My blood pressure goes very high from stress. You are twenty and have a very good chance of beating this before you become a lifelong user. I have also tried to get help from a detox center and because of my headaches they won't take me.
If there is ANY chance you can get into a detox, do so. Believe me, you don't want to live in my shoes, thirty years from now and still be fretting on how to get clean. I wish there were more I could say to help you. After you admit that you have a problem, its' uphill from there. I have to go it alone. I'm trying. It's not easy. Good luck!
Well here I am taking a chance.I have been addicted to
acetaminophen with codine since I was about 23 and today
is my 38th birthday.Living in canada you can get them over the counter and thats what I do.I travel around to different pharmacies so nobody thinks I might have a problem with
them,yeah right.I have been in detox 3 times the last time about 6 years ago.I cant go into detox again it isnt possible for me right now.I go through about 400 pills a week with each pill 8mg of codiene and 325mg of acetaminophen.I take anywhere
from 30 to 60 pills per day.Why am I not dead probably because my sysytem got use to them.I am sick and tired of being
sick and tired.Right now I have about 10 pills left and
I know this isnt enough to taper myself off but I dont want to buy anymore.I have been through withdrawl a couple of times and I am dreading it.The worst part is the headaches and at night
I know my legs are going to ache so bad,the leg aches at night are so intense it drives me nuts.So happy birthday to
me I have to stop now!Please if anyone knows how to withdraw
a little bit easier please pass along some info.No I cant
go to my doctor for help,this time its on my own and my
husband of 4 years has no idea and I cant let him know.
I am so glad I found this site,especially since I saw
the letter from a fellow canadian who knows just how
easy it is to get this stuff here.Sorry I cant put my
real name.thanks again anonymous
I'm sure you must have your reasons for not wanting your husband to know, but if you really want to recover you MUST confide in him. You need his support both for the detox and for the hard part, i.e. staying clean. If he loves you as I am sure he does, he will accept your situation. With respect to making the detox easier, if you are not willing to involve your doctor, will you involve another doc? An addiction doctor can use drugs such as buprenorphine to ease the withdrawal. Other helpful drugs include clonidine and benzodiazepines (xanax, valium, etc.). If you are unwilling to seek medical help, your only other alternative is to slowly wean yourself off the codeine. A typical approach would be to reduce your dosage no more than 5% every few days. This gives the body time to adjust and makes the final withdrawal a bit easier. However, there is no way around some withdrawal symptoms unless you use buprenorphine. Finally, your biggest problem may be the amount of aceteminophen you have been ingesting. You should have a liver test done, and should start taking milk thistle (which helps repair liver damage.) Best of luck. Brian
thanks for the feedback brian,though going to a doctor for a prescription to help is not for me cause if 2 are good 4 is better,know what I mean? So I am doing this slowly weaning myself off.And I am going to try the milk thistle.Herbs I can handle.Are there any more natural herbs that will help make this a bit easier?
Well I understand your reluctance to get prescription meds, but clonidine is simply a blood pressure med that will help with the withdrawal. It has NO abuse potential. Benzos do, but if you have a small amount there is no real harm. As far as herbal meds, Valerian helps calm you during withdrawal as does Kava. Valerian or melatonin may help you sleep. No herbal meds will do more than help slightly however. Good luck with the taper!